Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 34, NWS Mobile, AL

April 2, 2010

NWS Mobile, AL issued this red flag warning at Apr 2, 2010, 7:23 AM EDT. It took effect at Apr 2, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2010, 7:23 AM EDT (11:23 UTC)
In effect from
Apr 2, 2010, 1:00 PM EDT
Expired
Apr 2, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WWUS84 KMOB 021123
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
623 AM CDT FRI APR 2 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE NORTHERN
PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION
OF LOW RELATIVE HUMIDITY...

.THE DRY CONDITIONS COMBINED WITH WARM AFTERNOON TEMPERATURES WILL
LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO NEAR CRITICAL VALUES
THIS AFTERNOON ACROSS THE NORTHERN PORTIONS OF THE WESTERN FLORIDA
PANHANDLE. SURFACE HIGH GETS PUSHED EAST THROUGH WEEKEND WITH
MOISTURE LEVELS INCREASING OVER ALL OF THE AREA. THIS IS AHEAD OF A
WEAK FRONT EXPECTED TO CROSS THE AREA SATURDAY INTO SATURDAY NIGHT.
THIS FRONT IS NOT EXPECTED TO BRING SIGNIFICANTLY DRIER CONDITIONS TO
THE AREA.

ALZ056>060-021230-
/O.CAN.KMOB.FW.A.0033.100402T1900Z-100402T2300Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
623 AM CDT FRI APR 2 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH.

$$

FLZ003-005-022300-
/O.UPG.KMOB.FW.A.0033.100402T1600Z-100403T0000Z/
/O.NEW.KMOB.FW.W.0034.100402T1700Z-100402T2300Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
623 AM CDT FRI APR 2 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE DRY CONDITIONS COMBINED WITH WARM AFTERNOON TEMPERATURES WILL
LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO NEAR 30 PERCENT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

FLZ001-022300-
/O.NEW.KMOB.FW.W.0034.100402T1700Z-100402T2300Z/
INLAND ESCAMBIA-
623 AM CDT FRI APR 2 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE DRY CONDITIONS COMBINED WITH WARM AFTERNOON TEMPERATURES WILL
LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO NEAR 30 PERCENT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
1 follow-up statement
516 
WWUS84 KMOB 021946
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CDT FRI APR 2 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM THIS EVENING FOR THE NORTHERN
PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION
OF LOW RELATIVE HUMIDITY...

.DRY CONDITIONS COMBINED WITH WARM AFTERNOON TEMPERATURES WILL
CONTINUE TO CAUSE RELATIVE HUMIDITY LEVELS TO REMAIN NEAR OR BELOW
CRITICAL VALUES THIS AFTERNOON ACROSS THE NORTHERN PORTIONS OF THE
WESTERN FLORIDA PANHANDLE. SURFACE HIGH GETS PUSHED EAST THROUGH
WEEKEND WITH MOISTURE LEVELS INCREASING OVER ALL OF THE AREA. THIS IS
AHEAD OF A WEAK FRONT EXPECTED TO CROSS THE AREA SATURDAY INTO
SATURDAY NIGHT. THIS FRONT IS NOT EXPECTED TO BRING SIGNIFICANTLY
DRIER CONDITIONS TO THE AREA.

FLZ001-003-005-022300-
/O.CON.KMOB.FW.W.0034.000000T0000Z-100402T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
246 PM CDT FRI APR 2 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 2, 5:28 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 2, 5:28 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
428 AM CDT FRI APR 2 2010

.SHORT TERM [TODAY AND TONIGHT]...AFTER SOME PATCHY FOG THIS
MORNING...ANOTHER CLEAR AND WARM DAY IS EXPECTED ACROSS THE CENTRAL
GULF COAST. DEEP LAYER HIGH PRESSURE RIDGE WILL CONTINUE TO SLOWLY
MOVE EASTWARD TODAY AS AN UPPER TROUGH AND ASSOCIATED COLD FRONT
MOVE EAST. TEMPERATURES IN THE UPPER 70S TO AROUND 80 ARE EXPECTED
AGAIN TODAY. THE ONLY EXCEPTION WILL BE COASTAL LOCATIONS WHERE THE
COOLER NEAR SHORE WATERS WILL KEEP HIGHS IN THE UPPER 60S AND LOW
70S. CLOUDS WILL GRADUALLY INCREASE TONIGHT AS THE COLD FRONT
APPROACHES THE GULF COAST. THE DYNAMICS ASSOCIATED WITH THE FRONT
WILL LIFT RAPIDLY OFF TO THE NORTHEAST WHICH WILL CAUSE ANY SHOWERS
AND THUNDERSTORMS TO WEAKEN AS THEY MOVE INTO THE AREA LATE TONIGHT.
STRONGER SOUTHERLY FLOW AND INCREASING CLOUDS WILL KEEP LOWS MUCH
WARMER THAN THE PAST SEVERAL NIGHTS. LOWS IN THE MID 50S INLAND TO
UPPER 50S TO NEAR 60 ALONG THE COAST. /13

[SATURDAY THROUGH SUNDAY NIGHT]...CLOUDS WILL INCREASE FROM WEST TO
EAST ON SATURDAY AS THE UPPER TROUGH AND A WEAK SURFACE COLD
FRONT APPROACH THE FORECAST AREA. A STEADY SOUTHERLY WIND FLOW AHEAD
OF THE FRONT WILL BRING LOW LEVEL GULF MOISTURE BACK INTO THE
REGION...WITH PRECIPITABLE WATER VALUES CLIMBING TO NEAR 1.4 INCHES
BY SATURDAY MORNING. THE WEAK FRONT WILL THEN MOVE INTO THE FORECAST
AREA SATURDAY AFTERNOON...BRINGING SCATTERED SHOWERS AND
THUNDERSTORMS TO THE AREA. THE FRONT WILL ADVANCE INTO THE NORTHWEST
PORTION OF THE FORECAST AREA BY LATE SATURDAY AFTERNOON AND THEN
STALL. DUE TO THE PRESENCE OF THE FRONT ...ISOLATED SHOWERS (10
PERCENT) SHOULD REMAIN DURING THE EARLY EVENING HOURS ACROSS OUR
NORTHERN ZONES. TOTAL RAINFALL AMOUNTS THROUGH THE PERIOD WILL BE
LIGHT...RANGING FROM ONLY A TRACE ACROSS OUR SOUTHEAST ZONES TO
AROUND TWO TENTHS OF AN INCH NORTHWEST ZONES. HIGH TEMPERATURES ON
SATURDAY WILL BE IN THE 70S. DRY AND MILD CONDITIONS WILL RETURN
SATURDAY NIGHT THROUGH SUNDAY NIGHT AS THE BROAD UPPER LEVEL TROUGH
SATURDAY NIGHT WILL BE REPLACED BY A BROAD UPPER RIDGE THROUGH EARLY
NEXT WEEK. THE STALL BOUNDARY WILL EVENTUALLY DISSIPATE...OR LIFT
NORTH AS A WEAK WARM FRONT ON SUNDAY. LOWS BOTH NIGHTS WILL BE IN
THE 50S. SUNDAYS HIGHS WILL REACH AROUND 80 DEGREES NORTH OF
I-10...MID 70S ALONG THE I-10 CORRIDOR...AND LOW 70S ALONG THE COAST.

.LONG TERM [MONDAY THROUGH FRIDAY]...WITH A BROAD UPPER RIDGE IN
PLACE THROUGH EARLY NEXT WEEK...A DRY PERIOD WILL RETURN
MONDAY THROUGH WEDNESDAY. ISOLATED SCATTERED SHOWERS AND
THUNDERSTORMS WILL RETURN LATE WEDNESDAY NIGHT THROUGH THURSDAY
EVENING AS ANOTHER BROAD UPPER TROUGH AND WEAK SURFACE COLD FRONT
MOVE IN FROM THE WEST. TEMPERATURES MONDAY THROUGH WEDNESDAY WILL
REMAIN SLIGHTLY ABOVE NORMAL...WITH COOLER TEMP SET FOR THURSDAY
WITH HIGHS IN THE LOW TO MID 70S. THE DRY COOLER WEATHER WILL
PERSIST INTO FRIDAY. /22

&&

.MARINE...HIGH PRESSURE OVER THE NORTHERN GULF WILL CONTINUE TO MOVE
EAST TODAY AS A COLD FRONT APPROACHES FROM THE WEST. THIS WILL
CONTINUE A LIGHT TO OCCASIONALLY MODERATE SOUTHERLY FLOW THROUGH
TONIGHT. THE COLD FRONT WILL DISSIPATE OVER THE NORTHERN GULF AS
HIGH PRESSURE REBUILDS ACROSS THE NORTHERN GULF. THIS WILL MAINTAIN
A GENERALLY LIGHT SOUTHERLY FLOW THROUGH THE MIDDLE OF THE WEEK. /13

&&

.AVIATION [12Z ISSUANCE]...HIGH PRESSURE WILL REMAIN IN CONTROL OF
THE AREA TODAY WITH VFR CONDITIONS EXPECTED. CLOUDS WILL INCREASE
OVERNIGHT AHEAD OF A WEAK COLD FRONT. HOWEVER CIGS WILL REMAIN IN
THE VFR RANGE. /13

&&

.FIRE...THE DRY CONDITIONS COMBINED WITH WARM AFTERNOON TEMPERATURES
WILL LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO NEAR CRITICAL
VALUES THIS AFTERNOON ACROSS THE NORTHERN PORTIONS OF THE WESTERN
FLORIDA PANHANDLE. SURFACE HIGH GETS PUSHED EAST THROUGH WEEKEND
WITH MOISTURE LEVELS INCREASING OVER ALL OF THE AREA. THIS IS AHEAD
OF A WEAK FRONT EXPECTED TO CROSS THE AREA SATURDAY INTO SATURDAY
NIGHT. THIS FRONT IS NOT EXPECTED TO BRING SIGNIFICANTLY DRIER
CONDITIONS TO THE AREA. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  60  76  59 /  00  20  30  05
PENSACOLA   71  59  71  59 /  00  10  20  05
DESTIN      69  59  70  61 /  00  10  20  05
EVERGREEN   81  54  78  54 /  00  10  30  10
WAYNESBORO  78  53  78  58 /  00  30  40  10
CAMDEN      83  53  78  54 /  00  20  30  10
CRESTVIEW   80  53  79  54 /  00  05  20  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 2, 6:40 AM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT FRI APR 2 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
540 AM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR AREAS ALONG AND EAST OF
INTERSTATE 65 THIS MORNING DUE TO WIDESPREAD VISIBILITIES BELOW ONE
QUARTER OF A MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK COLD FRONT WILL APPROACH THE AREA EARLY SATURDAY. SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED ON SATURDAY. A FEW THUNDERSTORMS
COULD BE STRONG...HOWEVER NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED FOR THE NEXT SEVERAL DAYS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 6:35 AM EDTDense Fog AdvisoryMOB3 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.